Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 224, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 27, 2025, 3:11 PM EDT for 4 counties in Georgia. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2025, 3:11 PM EDT (19:11 UTC)
- Expired
- May 27, 2025, 3:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clayton County, GA, Coweta County, GA, Fayette County, GA, Meriwether County, GA
The radar
The Atlanta radar (KFFC), 4 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 3:25 PM EDT | TSTM WND DMG | 3 W Peachtree City, GA | Tree reported down along Lower Fayetteville Rd near the intersection with Fischer Rd. |
| May 27, 3:42 PM EDT | TSTM WND DMG | 2 E Starrs Mill, GA | Tree reported down on the 400 block of Rising Star Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
084
WUUS52 KFFC 271911
SVRFFC
GAC063-077-113-199-271945-
/O.NEW.KFFC.SV.W.0224.250527T1911Z-250527T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
311 PM EDT Tue May 27 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Fayette County in north central Georgia... Northern
Meriwether County in west central Georgia... Eastern
Coweta County in west central Georgia... Southwestern
Clayton County in north central Georgia...
* Until 345 PM EDT.
* At 311 PM EDT, severe thunderstorms were located along a line
extending from Douglasville to near Newnan to near Hogansville,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Newnan, Fayetteville, Jonesboro, Peachtree City, Riverdale,
Tyrone, Palmetto, Senoia, Grantville, Luthersville, Brooks,
Moreland, Sharpsburg, Turin, Haralson, Woolsey, Lone Oak, Gay,
East Newnan, and Starrs Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3337 8476 3351 8473 3351 8463 3350 8461
3352 8459 3356 8436 3335 8435 3335 8439
3332 8439 3326 8443 3326 8450 3325 8451
3320 8449 3315 8452 3308 8453 3312 8486
3323 8487
TIME...MOT...LOC 1911Z 270DEG 32KT 3375 8473 3337 8472 3318 8487
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Culver2 follow-up statements
766
WWUS52 KFFC 271933
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
333 PM EDT Tue May 27 2025
GAC063-077-113-199-271945-
/O.CON.KFFC.SV.W.0224.000000T0000Z-250527T1945Z/
Fayette GA-Meriwether GA-Coweta GA-Clayton GA-
333 PM EDT Tue May 27 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR FAYETTE...NORTHEASTERN MERIWETHER...EASTERN COWETA AND
SOUTHWESTERN CLAYTON COUNTIES...
At 332 PM EDT, severe thunderstorms were located along a line
extending from Sandy Creek to near Starrs Mill to near Alvaton,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fayetteville, Jonesboro, Peachtree City, Riverdale, Tyrone, Senoia,
Brooks, Haralson, Woolsey, Starrs Mill, Inman, Alvaton, Jw Smith
Reservoir, Sandy Creek, Lake Horton, and Irondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3336 8460 3343 8463 3351 8465 3351 8463
3350 8461 3352 8459 3356 8436 3335 8435
3335 8439 3332 8439 3326 8443 3326 8450
3325 8451 3320 8449 3315 8452 3319 8467
3326 8462
TIME...MOT...LOC 1932Z 269DEG 32KT 3351 8455 3337 8452 3320 8461
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Culver336
WWUS52 KFFC 271948
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
348 PM EDT Tue May 27 2025
GAC063-077-113-199-271957-
/O.EXP.KFFC.SV.W.0224.000000T0000Z-250527T1945Z/
Fayette GA-Meriwether GA-Coweta GA-Clayton GA-
348 PM EDT Tue May 27 2025
...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE...NORTHEASTERN
MERIWETHER...EASTERN COWETA AND SOUTHWESTERN CLAYTON COUNTIES HAS
EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT
for north central and west central Georgia.
Remember, a Severe Thunderstorm Warning still remains in effect
for Clayton and far eastern Fayette counties until 415 PM EDT.
&&
LAT...LON 3336 8460 3343 8463 3351 8465 3351 8463
3350 8461 3352 8459 3356 8436 3335 8435
3335 8439 3332 8439 3326 8443 3326 8450
3325 8451 3320 8449 3315 8452 3319 8467
3326 8462
TIME...MOT...LOC 1947Z 270DEG 32KT 3351 8440 3337 8437 3320 8446
$$
CulverWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:06 PM EDT, 5 minutes earlier.
Area forecast discussion, May 27, 3:06 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 306 PM EDT Tue May 27 2025 ...Morning Area Forecast Discussion... .SHORT TERM... (This evening through Wednesday) Issued at 303 PM EDT Tue May 27 2025 At a glance: - Strong to Severe storms are possible this afternoon and into tonight. - Thunderstorm chances will continue tomorrow. An unseasonable wedge has set itself up over NE Georgia which ix mixing with a stationary front that's draped across the SE. As a result, we have a bit of a mess with low clouds and misty conditions along and north of I-20. The warm sector is pretty clear just looking at satellite and obs with only a few counties separating 50 and 70 dewpoints. The big question is whether or not the wedge will erode, and if it does how far the warm sector will expand to the north. The warm sector should be able to build some modest instability especially now that some of the clouds are beginning to lift. Some thunderstorms have already begun to form across western Alabama and they're moving into an environment that has already started to see some cloud breaks with daytime heating. SBCAPE values between 1000- 1500 J/KG are expected south of a line from Columbus to Macon and that's where we're beginning to develop more confidence in the potential for strong to severe storms this afternoon. Shear values aren't terribly impressive north or south of the wedge, with effective shear values around 30kts. North of I-20 is nearly a completely different air mass. Low cloud coverage continues to linger. This morning sounding showed an impressive inversion with CIN values near 200 J/KG. Obs are showing that dewpoint values in the wedged area haven't even gotten out of the 50s yet and it's hard to imagine these values will improve or that the inversion will break down enough to pop the cap over the wedged air mass. Any storms that do make it into this area, are likely to encounter a hostile environment. So while a couple of rumbles of thunder are possible our primary concern remains across the central and southern parts of our CWA. For tomorrow, the stationary front will continue to slowly sink southward setting up along and west of I-16 and be our source of lift again for what looks like a daytime heating thunderstorm event. While the likelihood of organized severe weather tomorrow appears low, any storms that form along the stationary front could have strong to severe winds. Vaughn && .LONG TERM... (Thursday morning through next Monday) Issued at 303 PM EDT Tue May 27 2025 Wet conditions are expected to remain across north and central Georgia on Thursday and Friday. Model guidance continues to come into better agreement with respect to the upper level flow pattern, with the closed upper low over the Upper Midwest anticipated to open as it moves eastward over the Great Lakes on Thursday morning. The open longwave trough will then decouple during the daytime on Thursday, with the northern portion of the trough moving away to the northeast and the southern portion of the trough digging southeastward towards the Midwest. This will force a shortwave trough the Southeast, with another round of showers and thunderstorms organized ahead of the feature. The severe thunderstorm risk will depend on what happens the previous night and how much diurnal heating occurs. With dewpoints in the upper 60s to low 70s across the area, ample instability will be present in central Georgia where temperatures will rise into the mid to upper 80s. Ample moisture and strong destabilization combined with deep- layer bulk shear between 30-35 kt will combine for robust convection, with a few storms capable of becoming strong to severe. Damaging wind gusts appear to be the primary risk with any severe storms that occur. If the sun is able to break out further to the north, strong instability and severe weather will become possible there, as well. Thursday night into Friday, the aforementioned trough over the Midwest will continue to deepen as it moves southeastward towards the Mid-Atlantic coast. A surface low is expected to develop over Tennessee, which will drive a cold front into north and central Georgia on Friday. At this time, it appears that a line of showers and thunderstorms will enter northwest Georgia on Friday morning and advance southward through the daytime, allowing for more diurnal instability to develop in portions of central and east Georgia before the line of storms arrives. At this time, there is a 15% risk for severe outlined by SPC in portions of central and east Georgia. Surface high will build into the forecast area behind the front on Saturday, leading to dry weather and benign weather conditions. Temperatures should be pleasant for late May/early June, with highs in the upper 70s to mid 80s (and possibly some 60s in the mountains in more elevated locations). Another shortwave rotating through the base of the trough late Saturday night into Sunday morning could produce showers out over northern GA. Moisture will be lacking with the system, so showers should remain isolated in coverage. Another surface high is expected to settle in over the Ohio River Valley on Monday into Tuesday, which will bring easterly flow off the Atlantic, a gradual increase in low-level moisture, and subsequently diurnally driven convection each afternoon. King && .AVIATION... (18Z TAFS) Issued at 143 PM EDT Tue May 27 2025 Conditions are difficult. LIFR CIGS continue to linger, though approaching WX should help to push CIGS into IFR or low MVFR. -TSRA is expected between 19-00Z this afternoon. Unfortunately, ATL is unlikely to improve past low MVFR through the TAF period. A stationary front will continue to cause a combination of low CIGS and VIS. Winds will be out of the east at 5-10kts with a shift to the SW expected tomorrow after 15Z. //ATL Confidence...18Z Update... Medium to High on all elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 58 81 63 80 / 70 40 20 70 Atlanta 63 82 66 80 / 70 40 30 80 Blairsville 56 76 58 74 / 70 40 30 70 Cartersville 61 81 63 80 / 70 40 40 80 Columbus 67 86 68 84 / 50 40 30 80 Gainesville 58 79 64 77 / 70 40 30 70 Macon 66 86 67 83 / 70 30 30 80 Rome 62 82 64 79 / 70 40 40 80 Peachtree City 64 83 65 80 / 70 30 30 80 Vidalia 69 89 70 87 / 60 30 30 80 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Vaughn LONG TERM....King AVIATION...Vaughn
Hazardous weather outlook, May 27, 11:52 AM EDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1152 AM EDT Tue May 27 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1152 AM EDT Tue May 27 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected to move eastward through the forecast area this afternoon into tonight. Some of these storms could become strong to severe and produce damaging wind gusts and hail. A brief tornado also cannot be ruled out. Stronger storms could also produce heavy rainfall, which could lead to localized flash flooding concerns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated to scattered thunderstorms are expected Wednesday through Friday across much of north and central Georgia. Strong to severe thunderstorms will be capable of producing gusty to damaging winds, hail, heavy rainfall, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Special weather statement, May 27, 2:48 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
248 PM EDT Tue May 27 2025
GAZ019-020-030>032-042-271915-
Polk GA-Cobb GA-Bartow GA-Carroll GA-Paulding GA-Floyd GA-
248 PM EDT Tue May 27 2025
...Strong thunderstorms will impact portions of Paulding, north
central Carroll, northwestern Cobb, southeastern Floyd, eastern Polk
and southern Bartow Counties through 315 PM EDT...
At 248 PM EDT, a line of strong thunderstorms was along a line
extending from near Seney to near Van Wert to near Temple, and moving
northeast at 45 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Marietta, Cartersville, Dallas, Kennesaw, Acworth, Powder Springs,
Rockmart, Euharlee, Hiram, Emerson, Aragon, Kingston, Braswell,
Taylorsville, Cassville, Yorkville, Burnt Hickory Ridge, Lost
Mountain Park, Red Top Mountain State Park, and Cross Roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northwestern Georgia.
&&
LAT...LON 3432 8485 3411 8466 3408 8466 3408 8464
3386 8457 3376 8501 3387 8504 3390 8504
3390 8505 3394 8506 3412 8519
TIME...MOT...LOC 1848Z 236DEG 39KT 3410 8515 3395 8504 3378 8499
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 27, 2:57 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
257 PM EDT Tue May 27 2025
GAZ066-078-271930-
Harris GA-Troup GA-
257 PM EDT Tue May 27 2025
...Strong thunderstorms will impact portions of Troup and
northwestern Harris Counties through 330 PM EDT...
At 257 PM EDT, a line of strong thunderstorms was along a line
extending from near Wares Crossroads to State Line Park to Oak
Bowery, and moving east at 40 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
LaGrange, West Point, Hogansville, Piedmont Heights, Cannonville,
Harrisonville, Hillcrest, Wares Crossroads, Louise, State Line Park,
Abbottsford, and Long Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
west central Georgia.
&&
LAT...LON 3315 8515 3316 8512 3318 8512 3318 8505
3323 8492 3322 8486 3319 8486 3308 8492
3280 8515 3281 8517 3285 8515 3286 8519
3307 8522
TIME...MOT...LOC 1857Z 258DEG 33KT 3315 8511 3302 8521 3277 8542
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:04 PM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Muscogee | 26 min |
| May 26, 8:30 PM EDT | Special Weather Statement | FFC | Harris | 30 min |
| May 27, 2:06 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Haralson, Heard, Troup | 39 min |
| May 27, 2:22 PM EDT | Tornado Warning | FFC | Carroll | 19 min |
| May 27, 2:29 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Floyd, Haralson, Paulding, Polk | 27 min |
| May 27, 2:32 PM EDT | Tornado Warning | FFC | Carroll | 14 min |
| May 27, 2:44 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Haralson, Heard and 1 more | 46 min |
| May 27, 2:48 PM EDT | Special Weather Statement | FFC | Bartow, Paulding | 27 min |
| May 27, 2:57 PM EDT | Special Weather Statement | FFC | Troup | 33 min |
| May 27, 3:10 PM EDT | Tornado Warning | FFC | Coweta, Fayette | 20 min |
| May 27, 3:40 PM EDT | Special Weather Statement | FFC | Meriwether, Pike, Upson | 35 min |
| May 27, 3:47 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry, Spalding | 28 min |
| May 27, 3:57 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Pike, Spalding, Upson | 33 min |
| May 27, 4:03 PM EDT | Special Weather Statement | FFC | Harris, Muscogee | 27 min |
| May 27, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee, Talbot | 43 min |
| May 27, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Talbot | 35 min |
| May 27, 4:28 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart | 32 min |
| May 27, 4:33 PM EDT | Special Weather Statement | FFC | Butts, Lamar, Monroe, Upson | 27 min |
| May 27, 4:57 PM EDT | Special Weather Statement | FFC | Marion, Schley, Talbot, Taylor, Webster | 33 min |
| May 27, 5:29 PM EDT | Special Weather Statement | FFC | Crawford, Macon, Peach, Sumter, Taylor | 31 min |
| May 27, 5:45 PM EDT | Special Weather Statement | FFC | Laurens | 30 min |
| May 27, 6:01 PM EDT | Special Weather Statement | FFC | Dooly, Houston | 29 min |
| May 27, 6:29 PM EDT | Special Weather Statement | FFC | Bleckley | 31 min |
| May 27, 6:42 PM EDT | Special Weather Statement | FFC | Toombs | 33 min |
| May 27, 6:49 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens | 26 min |
| May 27, 7:06 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 24 min |
| May 27, 7:09 PM EDT | Special Weather Statement | FFC | Laurens | 36 min |
| May 27, 7:46 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.